Dr. Sebastian Riedel

Welcome to my homepage! I am PostDoc at TU-Berlin, working in the group of Prof. Dr. Michael Scheutzow. I am also a member of the DFG funded research unit Rough paths, stochastic partial differential equations and related topics. You can find my professional CV here.

Please note: In winter term 2016/2017, I am a visiting professor at Universität zu Köln. My address here is:
Universität zu Köln
Mathematisches Institut
Weyertal 86-90
50931 Köln

Office: 132
Phone : +49 221 470 2891
Email : sriedel#@#math.uni-koeln.de
Office hours : Thursday, 17:00 - 18:00 (no office hours: 18.5., 8.6., 15.6., 27.7.)

Secretary: Ms Sausen
Office: 133
Phone: +49 221 470 2892
Fax: +49 221 470 6073
Email: vsausen#@#math.uni-koeln.de

My address in Berlin (which is still valid) is:

Technische Universität Berlin, Fakultät II
Institut für Mathematik, Sekr. MA 7-5
Straße des 17. Juni 136
10623 Berlin

Office: MA 780
Phone : +49 30 314 28415
Email : riedel#@#math.tu-berlin.de
Office hours : please contact me via email for an appointment

Secretary: Ms Nitzsche
Office: MA 774
Phone: +49 30 314 23217
Fax: +49 30 314 21695
Email: nitzsche#@#math.tu-berlin.de
Photo kindly provided by Mathematisches Forschungsinstitut Oberwolfach

Research Interests

Stochastic analysis with a focus on


  1. I. Bailleul, S. Riedel, M. Scheutzow. Random dynamical systems, rough paths and rough flows. Journal of Differential Equations, Volume 262, Issue 12 (2017), Pages 5792-5823. Online version or arXiv preprint.

  2. S. Riedel. Transportation-cost inequalities for diffusions driven by Gaussian processes. Electronic Journal of Probability, Volume 22 (2017), Article 24, Pages 1-26. Online version or arXiv preprint.

  3. S. Riedel, M. Scheutzow. Rough differential equations with unbounded drift term. Journal of Differential Equations, Volume 262, Issue 1 (2017), Pages 283-312. Online version or arXiv preprint.

  4. C. Bayer, P. Friz, S. Riedel, J. Schoenmakers. From rough path estimates to multilevel Monte Carlo. SIAM Journal on Numerical Analysis, Volume 54, Number 3 (2016), Pages 1449-1483. Online version or arXiv preprint.

  5. P. Friz, B. Gess, A. Gulisashvili, S. Riedel. The Jain-Monrad criterion for rough paths and applications to random Fourier series and non-Markovian Hörmander theory. The Annals of Probability, Volume 44, Number 1 (2016), Pages 684-738. Online version or arXiv preprint.

  6. J. Diehl, H. Oberhauser, S. Riedel. A Levy-area between Brownian motion and rough paths with applications to robust nonlinear filtering and rough partial differential equations. Stochastic Processes and their Applications, Volume 125, Issue 1 (2015), Pages 161-181. Online version or arXiv preprint.

  7. P. Friz, S. Riedel. Convergence rates for the full Gaussian rough paths. Annales de l'Institut Henri Poincaré Probability and Statistics, Volume 50, Number 1 (2014), Pages 154-194. Online version or arXiv preprint.

  8. S. Riedel, W. Xu. A simple proof of distance bounds for Gaussian rough paths. Electronic Journal of Probability, Volume 18 (2013), Article 108, Pages 1-18. Online version.

  9. P. Friz, S. Riedel. Integrability of (non-)linear rough differential equations and integrals. Stochastic Analysis and Applications, Volume 31 (2013), Issue 2, Pages 336-358. Online version or arXiv preprint.

  10. P. Friz, S. Riedel. Convergence rates for the full Brownian rough paths with applications to limit theorems for stochastic flows. Bulletin des Sciences Mathématiques, Volume 135 (2011), Issues 6-7, Pages 613-628, Special issue in memory of Paul Malliavin. Online version.

Papers in Proceedings

J. Diehl, P. Friz, H. Mai, H. Oberhauser, S. Riedel, W. Stannat. Robustness in Stochastic Filtering and Maximum Likelihood Estimation for SDEs. In: Extraction of Quantifiable Information from Complex Systems, Volume 102 of Lecture Notes in Computational Science and Engineering (2014), Pages 161-178, eds: Stephan Dahlke, Wolfgang Dahmen, Michael Griebel, Wolfgang Hackbusch, Klaus Ritter, Reinhold Schneider, Christoph Schwab and Harry Yserentant, Springer International Publishing. Online version.

You can also have a look at my Ph.D thesis I wrote under the supervision of Prof. Dr. Peter K. Friz. My second examiner was Prof. Dr. Martin Hairer. All my publications can also be found on google scholar.


I. Bailleul, S. Riedel. Rough flows. arXiv preprint.

P. Friz, B. Gess, S. Riedel. On the Variational Regularity of Cameron-Martin paths. arXiv preprint.

P. Friz, B. Gess, A. Gulisashvili, S. Riedel. Spatial rough path lifts of stochastic convolutions. arXiv preprint.

Conference activities

A list of my conference and seminar activities (talks and organisation) can be found here.

For students: Bachelor's and Master's Theses

I am happy to supervise Bachelor's and Master's theses in probability theory and related fields. There are many possible topics I can offer to you, but your own proposals are also most welcome. In case you are interested, please send me an Email. In the following table you find the current and finished bachelor's and master's theses.


Summer term 2017 (At Universität zu Köln)

Winter term 2016/2017 (At Universität zu Köln)

Summer term 2016:

Winter term 2015/2016:

Summer term 2015:

Winter term 2014/15:

Summer term 2014:

Winter term 2013/14:

Summer term 2013: